Alert archive / Texas / High Wind Warnings in 2019
High Wind Warning 35, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Nov 1, 2019, 2:05 PM CDT for Culberson County, Texas. It took effect at Nov 1, 2019, 7:00 PM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2019, 2:05 PM CDT (19:05 UTC)
- In effect from
- Nov 1, 2019, 7:00 PM CDT
- Expired
- Nov 2, 2019, 7:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Midland/Odessa, TX
County Culberson County, TX
The radar
The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3227 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
204 WWUS74 KMAF 011905 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 205 PM CDT Fri Nov 1 2019 TXZ271-020715- /O.UPG.KMAF.HW.A.0029.191102T0000Z-191102T1200Z/ /O.NEW.KMAF.HW.W.0035.191102T0000Z-191102T1200Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 105 PM MDT Fri Nov 1 2019 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM MDT SATURDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe and Delaware Mountains in Texas. * WHEN...From 6 PM this evening to 6 AM MDT Saturday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
254 WWUS74 KMAF 020745 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 245 AM CDT Sat Nov 2 2019 TXZ271-021200- /O.CON.KMAF.HW.W.0035.000000T0000Z-191102T1200Z/ Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 145 AM MDT Sat Nov 2 2019 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT EARLY THIS MORNING... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Guadalupe Pass. * WHEN...Until 6 AM MDT Saturday. * IMPACTS...Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution if driving through Guadalupe Pass. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 1, 12:21 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 1, 12:21 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1221 PM CDT Fri Nov 1 2019
.DISCUSSION...
See aviation discussion below.
&&
.AVIATION...
VFR conditions with mostly clear skies are expected at the
west Texas and southeast New Mexico terminals the next 24
hours. Cold front will move through the terminals this evening
and result in increasing northeast winds of 10 to 20 mph and
gusty for a few hours overnight. Winds should diminish to
10 knots or less by late tonight and continue Saturday morning.
12
&&
.PREV DISCUSSION... /issued 607 AM CDT Fri Nov 1 2019/
DISCUSSION...
Please see the 12Z aviation discussion below.
AVIATION...
VFR conditions will continue the next 24 hours. Light southerly
winds this morning will gradually veer around to the northwest by
this afternoon, and then shift to the north/northeast as a cold
front moves through the region. Currently expect FROPA at HOB
around 02/00Z, INK/MAF around 03Z, and FST by around 06Z. Winds
will increase and become gusty with the front, with gusts to
20-25kt expected for at least a few hours. By the end of the
period, wind gusts should diminish for all terminals.
PREV DISCUSSION... /issued 300 AM CDT Fri Nov 1 2019/
DISCUSSION...
A broad mid-level trof will generally remain east of the MS River
through at least Tue placing dry nw flow aloft across W TX/ SE NM.
Dewpoints are in the U20s-N30 along the TX coast and low-level
mstr will return into W TX until Tue. A front will arrive tonight
with brief breezy/windy post-frontal winds supported by strong
isallobaric flow in alignment with tight MSLP gradient between
03Z-09Z across PB/SE NM and 06Z-12Z Trans Pecos. These conditions
do look supportive for high winds through GDP Pass. A High Wind
Watch is already in effect and we will leave it as a watch since
easterly winds won't increase until around 03Z/Sat. A freeze is
possible Sat AM along and n of I-20 and from Davis-GDP Mtns.
Cool temps will carry over into Sat PM with highs largely in the
50s. A warming signal seen in models Sun-Tue. A weak front could
edge/backdoor into the far e/ne CWFA Tue? A mid-level low is
forecast to develop INVOF srn CA Wed, but there is model disagreement
as to whether it will move into the area? However there is
agreement that with the mid-level trof still w on Wed that a
60-70kt 3h jet overhead will be able to make use of the low-level
mstr that will have returned. 7h-5h LRs of 7.5 C/KM support
convection that models initiate. A cold front could provide focus
for continuation of SHRA/TSRA Wed night across PB/SE NM-Thur Trans
Pecos. Temperatures will generally reflect a cooling trend Wed-
Fri with what should be mostly cloudy skies.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 31 57 38 70 / 0 0 0 0
Carlsbad 31 54 35 74 / 0 0 0 0
Dryden 39 61 42 71 / 0 0 0 10
Fort Stockton 34 56 42 76 / 0 0 0 0
Guadalupe Pass 31 49 38 65 / 0 0 10 0
Hobbs 28 53 35 70 / 0 0 0 0
Marfa 30 57 35 72 / 0 0 10 0
Midland Intl Airport 33 57 40 72 / 0 0 0 0
Odessa 33 57 40 72 / 0 0 0 0
Wink 31 58 36 75 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from 6 PM MDT this evening through late tonight
for Guadalupe and Delaware Mountains.
&&
84/49Hazardous weather outlook, Nov 1, 2:50 AM CDT, 11 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 250 AM CDT Fri Nov 1 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-020800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 250 AM CDT Fri Nov 1 2019 /150 AM MDT Fri Nov 1 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A High Wind Watch is in effect overnight tonight for Guadalupe Pass. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A High Wind Watch is in effect for Guadalupe Pass through early Saturday morning. Otherwise, the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
Nearby
High Wind Warnings in Texas, 2019Every high wind warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.